MAUDE Adverse Event Report: VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number SVS-V6-00
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had blvr procedure.A total of 5 spiration valves were placed in the rul and rml.All segments were treated.Three svs-v9-00 valves (one in rb1, one in rb3a, and one in the rml), one svs-v6-00 (in rb3b), and one svs-v7-00 (one in rb2) were placed.Five minutes post procedure, patient exhibited pneumothorax and significant atelectasis in the treated lobe.The svs-v9-00 valve placed in the rml was removed and the pneumothorax was treated by chest tube placement.The patient hospital stay was extended (9 days) for patient recovery.
 
Additional Manufacturer Narrative
A total of five valves were placed in the patient (three svs-v9-00, one svs v6-00, and one svs-v7-00) for a total of five related event reports filed separately that are associated with the same patient procedure.Pneumothorax is the most common device related serious adverse event that is associated with the spiration valve system.In the (b)(6) study, the incidence of serious pneumothorax was 14.2%, with over 75% of the serious pneumothorax events occurring within the first 3 days post-procedure.Early-onset pneumothorax in the treatment group likely resulted from lung conformation changes due to acute reduction in lung volume by valve therapy, triggering rapid expansion of the ipsilateral non-targeted lobe leading to a pneumothorax.(criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label randomized controlled clinical trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).However, it should be noted that pneumothorax events are also recognized as an indicator of successful target lobe occlusion and when managed according to published expert guidelines (valipour a, slebos dj, de oliveira hg, et al.Expert statement: pneumothorax associated with endoscopic valve therapy for emphysema--potential mechanisms, treatment algorithm, and case examples.Respiration.2014;87(6):513-521.Doi:10.1159/000360642), subjects with pneumothorax events experienced clinical benefits similar to that in subjects without pneumothorax events (criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label randomized controlled clinical trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).The reported event aligns with the experience in the emprove clinical trial and is an expected adverse event associated with the spiration valve system.Device was not returned.

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
MDR Report Key12237132
Report Number3004450998-2021-00020
Device Sequence Number19909014
Product Code NJK
UDI-Device Identifier00896506002293
UDI-Public896506002293
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V6-00
Device Lot NumberWS134428-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;